Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 5, 2015, 4:54 PM CDT for Lauderdale County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2015, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 5, 2015, 5:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Huntsville, AL
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 117 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
460
WWUS84 KHUN 052154
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
454 PM CDT WED AUG 5 2015
ALZ001-002-052245-
LAUDERDALE AL-COLBERT AL-
454 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAUDERDALE AND
NORTHWESTERN COLBERT COUNTIES UNTIL 545 PM CDT...
AT 454 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR J
P COLEMAN STATE PARK...MOVING EAST-NORTHEAST AT 20 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...EASTPORT...WRIGHT...ZIP CITY...THREET...RIVERTON AND
CLOVERDALE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3501 8803 3500 8752 3477 8808 3481 8811
3489 8810 3491 8814 3493 8816
TIME...MOT...LOC 2153Z 250DEG 16KT 3488 8808
$$
70/DDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:46 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 5, 2:46 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 246 PM CDT WED AUG 5 2015 .DISCUSSION... THE 19Z SURFACE ANALYSIS...88-D IMAGES AND IR/VISIBLE SATELLITE IMAGERY ALL INDICATED THAT TWO AREAS OF SHRA/TSRA WERE MOVING THROUGH SOUTH CENTRAL KENTUCKY AND MIDDLE AND EAST TENNESSEE. A THIRD AREA OF SHRA/TSRA WAS ALSO DEVELOPING AND MOVING EAST THROUGH SOUTH CENTRAL MISSOURI AND NORTHERN ARKANSAS. THESE AREAS OF SHRA/TSRA WERE DEVELOPING ALONG A NEARLY STATIONARY FRONTAL BOUNDARY THAT WAS EXTENDING EAST-NORTHEAST FROM NORTHERN ARKANSAS THROUGH MIDDLE TENNESSEE AND INTO SOUTHEAST KENTUCKY. FURTHER SOUTH ACROSS THE FORECAST AREA...ONLY WIDELY SCATTERED SHRA/TSRA WAS DEVELOPING AWAY FROM THE BOUNDARY. TEMPS WERE GENERALLY IN THE MID 90S. BY TONIGHT...THE SHORT TERM MODELS ARE FAIRLY SIMILAR IN DEVELOPING A WEAK SURFACE LOW ALONG THE FRONTAL BOUNDARY...WITH SHORT WAVE ENERGY ALSO ROTATING THROUGH THE OHIO VALLEY REGION AT 500 MILLIBARS. EXPECT PWAT VALUES TO INCREASE ALONG AND AHEAD OF THE SHORT WAVE/WEAK SURFACE LOW TO ABOVE TWO INCHES...WITH LOW LEVEL WINDS AT OR SLIGHTLY GREATER THAN 25 KNOTS FROM 06Z TONIGHT THROUGH 12Z THURSDAY. IT WILL ALSO REMAIN UNSTABLE OVERNIGHT WITH LIFTED INDICES AT AROUND -4 AND CAPE VALUES RANGING FROM 1200-1500 J/KG. HAVE ALREADY UPPED SHRA/TSRA POPS INTO THE LIKELY CATEGORY AT MOST LOCATIONS...EXCEPT SOUTHERN MIDDLE TENNESSEE...WHERE POPS HAVE BEEN INCREASED TO THE 80 PERCENT CATEGORY. ON THURSDAY...HAVE UPPED POPS INTO THE 80 PERCENT CATEGORY FORECAST AREA WIDE...AS NUMEROUS SHRA/TSRA SHOULD MOVE ACROSS THE REGION. WILL NEED TO WATCH STORMS...AS THERE COULD BE A FEW MARGINALLY SEVERE STORMS THROUGH THE AFTERNOON. HAVE FOLLOWED CLOSER TO COOLER GFS/NAM TEMP GUIDANCE DUE TO THE EXPECTED CLOUDS/PRECIP AT TIMES THROUGH THE DAY. WILL LINGER SHRA/TSRA THROUGH THURSDAY NIGHT...WITH CHANCE POPS EXPECTED FROM WEST TO EAST ACROSS THE FORECAST AREA. THE SURFACE FRONT/TROUGH IS EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY...WITH FURTHER LESSENING CHANCES OF SHRA/TSRA. AN AREA OF HIGH PRESSURE IS PROGGED BY THE MODELS TO BUILD INTO THE REGION FROM THE WEST BY FRIDAY AFTERNOON...WITH DRY BUT HOT WEATHER EXPECTED THROUGH THE WEEKEND. BY MONDAY...THE WEAK SURFACE TO MID LEVEL RIDGE AXIS IS EXPECTED TO BREAK DOWN FURTHER...ALLOWING FOR A WEAK SHORT WAVE TO DROP SOUTHEAST TOWARD THE FORECAST AREA. WILL CONTINUE WITH CHANCE POPS FOR MONDAY AFTERNOON THROUGH TUESDAY AS A SURFACE COLD FRONT ALSO IS EXPECTED TO MOVE SOUTHEAST THROUGH THE LOWER OHIO VALLEY REGION AND THROUGH THE REGION BY 00Z WEDNESDAY. A LARGE AREA OF HIGH PRESSURE IS INDICATED BY THE ECMWF/GFS MODELS BY WEDNESDAY TO MOVE SOUTHEAST INTO THE REGION WITH SLIGHTLY COOLER TEMPS EXPECTED. WILL FOLLOW CLOSER TO THE GFS TEMPS THROUGH THE END OF THE EXTENDED FORECAST PERIODS. TT && .AVIATION... /ISSUED 1252 PM CDT WED AUG 5 2015/ FOR 18Z TAFS...ISOLATED TSRA DEVELOPING ACROSS NRN AL COULD AFFECT EITHER KHSV OR KMSL THRU THE AFTN...BUT ODDS ARE LOW ENOUGH TO AVOID INCLUDING IN TAFS ATTM. HIGHER THREAT FOR STORMS ARRIVES THIS EVENING THRU OVERNIGHT WITH THE NEXT DISTURBANCE. HAVE INCLUDED TEMPO FOR TSRA AND MVFR CONDITIONS 07-10Z AT KMSL/08-11Z AT KHSV IN ATTEMPT TO INDICATE MOST LIKELY TIMING...BUT DID NOT INCLUDE PREVAILING DUE TO REMAINING TIMING UNCERTAINTY. TSRA COULD LINGER INTO EARLY MORNING HOURS BEFORE TAPERING OFF TO SHRA AND NEAR-IFR CONDITIONS AFTER DAYBREAK...BUT HERE AGAIN UNCERTAINTY REMAINS HIGH. BCC && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 73 88 72 90 / 70 80 50 40 SHOALS 72 89 73 91 / 70 80 40 30 VINEMONT 70 86 70 87 / 70 80 50 40 FAYETTEVILLE 71 85 70 86 / 70 80 50 30 ALBERTVILLE 71 86 71 87 / 70 80 50 40 FORT PAYNE 70 85 68 86 / 70 80 50 50 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 5, 10:15 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1015 AM CDT WED AUG 5 2015 ALZ001>010-016-TNZ076-096-097-061100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1015 AM CDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS AN UPPER DISTURBANCE APPROACHES THE AREA FROM THE NORTHWEST. THUNDERSTORMS MAY THEN BECOME MORE NUMEROUS IN NATURE THIS EVENING AS THE UPPER WAVE BEGINS TO CROSS THE REGION. A FEW STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A BETTER CHANCE OF STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE ON THURSDAY WITH SOME STORMS PRODUCING STRONG GUSTY WINDS...HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY BEFORE TAPERING OFF BY THE EVENING. ANOTHER CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 4:54 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
454 PM CDT WED AUG 5 2015
ALZ001-002-052245-
LAUDERDALE AL-COLBERT AL-
454 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAUDERDALE AND
NORTHWESTERN COLBERT COUNTIES UNTIL 545 PM CDT...
AT 454 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR J
P COLEMAN STATE PARK...MOVING EAST-NORTHEAST AT 20 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...EASTPORT...WRIGHT...ZIP CITY...THREET...RIVERTON AND
CLOVERDALE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3501 8803 3500 8752 3477 8808 3481 8811
3489 8810 3491 8814 3493 8816
TIME...MOT...LOC 2153Z 250DEG 16KT 3488 8808
70/DDThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:01 PM CDT | Special Weather Statement | HUN | Franklin | 44 min |
| Aug 5, 5:34 PM CDT | Special Weather Statement | HUN | Colbert | 41 min |
| Aug 5, 5:51 PM CDT | Special Weather Statement | HUN | Colbert | 39 min |
| Aug 5, 6:10 PM CDT | Special Weather Statement | HUN | DeKalb | 35 min |
| Aug 5, 6:56 PM CDT | Special Weather Statement | HUN | Colbert, Franklin, Lauderdale | 49 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.